Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

What causes severe pain in the left side of the abdomen?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2001
Answered : 10406 Questions
Question
Hello doctor,
I m having severe pain in my left side of the stomach. Its in the middle of the stomach. I have taken omeprazole,nobel spas, baby aspirin and aristozyme. But the pain is there like drilling burning pain.I m feeling nauseated also. Please help.
Thu, 19 Apr 2018 in Abdominal Pain
 
 
Answered by Dr. Michelle Gibson James 24 minutes later
Brief Answer:
may need a combination of medication

Detailed Answer:
HI, thanks for using healthcare magic

Aspirin and similar medications (ibuprofen, cataflam, naproxen) in that drug family can sometimes aggravate/irritate the stomach and cause gastritis.

Gastritis can by associated with nausea and burning.

It can take 5 to 7 days for medication like omeprazole to kick in because it cannot get rid of acid and other irritants that are already there but decreases future production

Omeprazole did not work for you, you may want to consider trying meds as lansoprazole or nexium or pantoprazole combined with tums or gaviscon or peptobismol
The meds would need to be taken on a consistent basis

In addition, a look at any foods that may be worsening or causing the problem, would be necessary

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor